# SDR Z3O2008F00000

- Difficulty date: August 17, 2008
- Submitted: September 17, 2008
- Operation: Air carrier
- Aircraft: N27956
- Make and model: Piper PA-31-350
- Aircraft serial: 317952064
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 6122 · Propeller Governor
- Part: Drive Gear
- Condition: Broken
- Location: Governor
- Component: Governor, Hartzl
- Component part number: F624L
- Stage of operation: NR
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: A

## Discrepancy

PILOT REPORTS RT ENGINE WENT INTO FEATHER AND SHUT DOWN DURING FLIGHT, AFTER INSPECTION, FOUND RT GOVERNOR DRIVE GEAR SHEARED FROM GOVERNOR, THE THREE JOINTS THAT ATTACH THE DRIVE GEAR TO THE GOVERNOR HAD BEEN BROKEN OFF ALLOWING GEAR TO COME OUT. AFTER REVIEW OF THE THREE PIECES, IT LOOKED LIKE THEY HAD BEEN PARTIALLY BROKEN FOR A WHILE. (K)
